North Carolina, 2011Flash Flood and Damaging Winds in North Carolina, July 4, 2011
July 4, 2011 · NWS RAH · 20 events in 11 counties and zones
Strong afternoon heating in advance of an approaching surface front and upper level trough fueled strong to severe thunderstorms across central North Carolina during the afternoon and evening of the 4th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong afternoon heating in advance of an approaching surface front and upper level trough fueled strong to severe thunderstorms across central North Carolina during the afternoon and evening of the 4th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 4, 2:05 PM EST, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 4, 2:05 PM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
305 PM EDT MON JUL 4 2011
.SYNOPSIS...
A TROUGH OF LOW PRESSURE BOTH AT THE SURFACE AND ALOFT WILL THROUGH
WESTERN AND CENTRAL NORTH CAROLINA THROUGH MID WEEK... BRINGING
INCREASED CHANCES FOR SHOWERS AND STORMS THROUGH THURSDAY.
&&
.NEAR TERM /THROUGH TUESDAY/...
AS OF 255 PM MONDAY...
THROUGH TONIGHT: OF IMMEDIATE CONCERN IS THE SEVERE WEATHER THREAT.
FORECAST RECENTLY UPDATED AND TWEAKED FOR NEW SEVERE THUNDERSTORM
WATCHES IN THE NORTHERN PIEDMONT/NRN COASTAL PLAIN... EFFECTIVE
UNTIL 8 PM WEST AND 10 PM EAST THIS EVENING. THE COLD FRONT
ACCORDING TO SURFACE ANALYSES STILL STRETCHES ACROSS THE MASON DIXON
LINE AND OH/IN... WITH A WELL-DEFINED TROUGH FROM SW VA THROUGH
EASTERN TN... ALONG AN OUTFLOW FROM EARLIER CONVECTION AND SUPPORTED
ALOFT BY DPVA GENERATED BY AN MCV FROM LAST EVENING'S STORMS OVER
WESTERN MO. DISCRETE CELLS FORMING ON THE HIGHER TERRAIN ARE RAPIDLY
MULTIPLYING AND WILL MOVE WESTWARD INTO THE WATCH AREAS OVER THE
NEXT HOUR OR TWO... POTENTIALLY ORGANIZING INTO SHORT BOWING
SEGMENTS. MLCAPE IS ALREADY 2500-3000 J/KG IN THE NW CWA AND
CLIMBING WITH AN UNCAPPED COLUMN... AND DOWNDRAFT CAPE OVER 1000
J/KG WITH FORECAST SOUNDINGS DEPICTED AN INVERTED-V SIGNAL IN THE
LOW LEVELS SUPPORTS A DAMAGING DOWNBURST WIND THREAT... AS WELL AS A
SLIGHTLY LESSER LARGE HAIL RISK GIVEN THE -10C TO -30C LAYER CAPE
NEAR 800 J/KG. THE REST OF THE PIEDMONT AND NORTHERN COASTAL PLAIN
CONTINUES TO DESTABILIZE WITH IMPROVING EFFECTIVE SHEAR TO NEAR 25
KTS... THUS CONVECTION SHOULD BE SUSTAINED WELL INTO THE EVENING AS
IT HEADS EASTWARD. HAVE RAISED POPS TO LIKELY ACROSS THE NORTHERN
CWA THROUGH THE EVENING. FORECAST SOUNDINGS INDICATE MARGINAL
ELEVATED INSTABILITY LASTING OVERNIGHT WITH SOUPY AIR IN THE LOW
LEVELS... WILL KEEP A MENTION OF ISOLATED STORMS OVERNIGHT. LOWS
69-73.
FOR TUESDAY: MID-UPPER LEVEL SHEAR AXIS WILL PERSIST JUST TO OUR NW
WITH WEAK TROUGHING HOLDING AT THE SURFACE. PRECIP WATER VALUES ARE
EXPECTED TO HOLD AT 1.5 TO NEAR 2 INCHES... AND WITH MLCAPE ONCE
AGAIN EXPECTED TO CLIMB TO AROUND 2000-2500 J/KG... EXPECT ANOTHER
ROUND OF NUMEROUS SHOWERS AND STORMS. WITH THE DEEP WARM LAYER AND
ANTICIPATED SLOW STORM MOVEMENT... HEAVY RAIN WILL REMAIN A THREAT.
HIGHS 89-94. -GIH
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
AS OF 205 PM...
VERY WEAK NEAR SURFACE PRESSURE GRADIENT TUESDAY EVENING OVER
CENTRAL NORTH CAROLINA IN A BERMUDA HIGH PATTERN. HINTS ON SOME
MODELS OF FLOW BEING MILDLY DIVERGENT AT THE SURFACE... AND AT THE
LEAST... QUITE WEAK. MODEL CONSENSUS IS PRECIPITABLE WATERS ACROSS
THE AREA IN EXCESS OF 1.75 INCHES AND DO EXPECT A NOCTURNAL LOW
LEVEL JET TO DEVELOP TOWARD MIDNIGHT. ADDITIONALLY A BAGGY TROUGH
NEAR OR WEST OF THE MOUNTAINS WILL PROVIDE SOME SYNOPTIC NEAR
SURFACE CONVERGENCE. PRECIPITATION COVERAGE LIKELY TO DROP OFF
WITH LOSS OF HEATING FOR TUESDAY EVENING THEN PICK UP A BIT TOWARD
MIDNIGHT AND TO DAWN AS DYNAMICS BECOME SLIGHTLY MORE FAVORABLE.
FIFTY/THIRTY RAIN CHANCES NORTHWEST TO SOUTHEAST FOR THE EVENING
THEN FORTY PERCENT POPS NORTHWEST SLIDING TO TWENTY PERCENT
SOUTHEAST FOR THE LATE NIGHT. A MILD MUGGY NIGHT EXPECTED WITH LOW
TEMPERATURES IN THE LOW TO MID 70S.
THE ABOVE MENTIONED TROUGH RELATIVELY STATIC THROUGH THURSDAY NIGHT
AND PRECIPITABLE WATER REMAINS HIGH. A CONSTANT MOISTURE FEED FROM
THE ATLANTIC AND GULF WITH 3000 FEET WINDS IN THE FIFTEEN TO
TWENTY-FIVE KNOT RANGE SUGGEST RAIN CHANCES OF AT LEAST 50 PERCENT
DURING THE AFTERNOONS... AND PERHAPS TWICE THAT. SEVERE THREAT TINY
TO NIL IN THIS ENVIRONMENT. FIND IT DIFFICULT TO BELIEVE THAT ANYONE
WILL AVOID GETTING MEASURABLE RAIN DURING THIS PERIOD. MODEL
CONSENSUS IS HEAVIER AMOUNTS NORTH AND WEST THAN ELSEWHERE AND GIVEN
THE PATTERN THIS IS ACCEPTED. A WIDESPREAD ONE INCH OF RAIN NOT
IMPOSSIBLE... WITH THE USUAL HEAVIER AMOUNTS DUE TO PERSISTENT
CONVECTION.
AFTERNOON TEMPERATURES FORECAST WITHOUT CONFIDENCE AS TIMING AND
COVERAGE OF SHOWERS WILL PLAY HAVOC WITH INSOLATION. FAVOR DROPPING
HIGH TEMPERATURES UNDER 90 EXCEPT PERHAPS SOUTHEAST... THOUGH SPOTTY
90S ANYWHERE SUNSHINE IS SUFFICIENTLY STRONG. MID 70S FOR LOW
TEMPERATURES COMMON WITH CONVECTION DROPPING SOME SPOTS TOWARD 70.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 205 PM...
A WEAK MID LEVEL TROUGH WHICH HAD LINGERED OVER THE EASTERN UNITED
STATES WILL BE LIFTING NORTHEAST AND BECOMING DIFFUSE OVER NORTH
CAROLINA FRIDAY. HOWEVER PRECIPITABLE WATER VALUES REMAIN HIGH AND
WEAK LOW LEVEL CONVERGENCE INLAND OF AN INVERTED SURFACE TROUGH...
THOUGH WEAK... IS PERHAPS ALL THAT IS NEEDED WHEN COMBINED WITH
AFTERNOON HEATING. FIFTY POPS FOR FRIDAY AFTERNOON. CONVECTION
DECREASING FRIDAY NIGHT BUT LIKELY TO CONTINUE AT LEAST TO MIDNIGHT.
WEAK EAST TO EAST NORTHEAST SURFACE FLOW SATURDAY WITH THE MID
LEVELS IN TRANSITION THOUGH NOT YET INTO A BERMUDA HIGH PATTERN.
WEAK TROUGH ALOFT OVER THE FOOTHILLS WILL PROVIDE MINIMAL CONVECTIVE
SUPPORT. WITH AIR MASS POTENTIALLY DRYING A BIT ALOFT... AFTERNOON
RAIN CHANCES FORTY PERCENT.
AIR MASS FINALLY SIGNIFICANTLY DRYS ALOFT SUNDAY WITH THE UPPER
TROUGH IN THE WESTERN ATLANTIC. A PERHAPS TOO HIGH 30 PERCENT
AFTERNOON RAIN CHANCE. WEAK SOUTH FLOW AROUND THE BERMUDA HIGH WITH
SOME WEAK MOISTURE ADVECTION MONDAY. CLIMATOLOGY LOOKS GOOD HERE
WITH MONDAY AFTERNOON RAIN CHANCES AGAIN 30 PERCENT.
COUNTING ON CLOUDS AND PRECIPITATION SUPPRESSING TEMPERATURES FRIDAY
AND SATURDAY AFTERNOONS... FOR HIGHS UPPER 80S TO LOWER 90S. A
WARMING TREND WITH SUNSHINE... AND HIGH TEMPERATURES MOSTLY LOWER
90S SUNDAY... LOW TO MID 90S MONDAY. ONE MORE MUGGY WARM NIGHT
FRIDAY NIGHT WITH LOW TEMPERATURES LOW TO MID 70S... THEN UPPER 60S
TO LOWER 70S INTO SUNDAY NIGHT.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 130 PM MONDAY...
VFR CONDITIONS WILL DOMINATE THROUGH 18Z TUESDAY... HOWEVER A PERIOD
OF INCLEMENT AVIATION CONDITIONS WITH SCATTERED TO NUMEROUS STRONG
STORMS AND LOCALLY GUSTY WINDS IS LIKELY OVER THE NORTHERN TERMINAL
SITES. A SURFACE FRONT REMAINS STRETCHED JUST TO THE NORTH AND
NORTHWEST OF NORTH CAROLINA THIS AFTERNOON... AND WILL EASE
SLOWLY SOUTHWARD TONIGHT. THIS FRONT WILL BE ACCOMPANIED BY A MID
LEVEL TROUGH STRETCHING FROM THE DELMARVA ACROSS VIRGINIA AND
KENTUCKY TONIGHT... AND THE APPROACH OF THIS TROUGH AND FRONT
COMBINED WITH AN INCREASINGLY UNSTABLE AIR MASS OVER NORTHERN AND
WESTERN NORTH CAROLINA WILL SPAWN THUNDERSTORMS THIS AFTERNOON...
AFFECTING INT/GSO AROUND 18Z TO 23Z... AND RDU/RWI 20Z-02Z. STORMS
ARE EXPECTED TO AFFECT FAY 23Z TO 06Z BUT ARE LIKELY TO BE WEAKER
AS DEEP LAYER WINDS HERE ARE VERY LIGHT. IN AND NEAR THESE
STORMS... MVFR TO IFR CEILINGS/VISIBILITIES AND GUSTS OVER 50 MPH ARE
POSSIBLE... WITH A LESSER THREAT OF HAIL FROM MARBLE TO QUARTER
SIZE. OUTSIDE OF THESE STORMS... CEILINGS SHOULD BE VFR ABOVE 4
THOUSAND FEET WITH VFR VISIBILITIES. PATCHY MVFR/IFR FOG AND
SMOKE IS POSSIBLE MAINLY AT FAY/RWI AFTER 06Z THROUGH 13Z TUESDAY
MORNING AS THE LOW LEVELS DECOUPLE... AND THESE SAME LOCATIONS ARE
ALSO LIKELY TO SEE LOW LEVEL JETTING TONIGHT... WITH NEAR SURFACE
WINDS OF 6 TO 10 KNOTS INCREASING QUICKLY TO NEAR 25 KNOTS AT 800
TO 1200 FEET AGL. VFR CONDITIONS WILL RESUME AGAIN BY MID MORNING
TUESDAY... HOWEVER ANOTHER ROUND OF STORMS IS LIKELY BY MID
AFTERNOON AT ALL SITES.
LOOKING BEYOND 18Z TUESDAY AFTERNOON... THE THREAT FOR SCATTERED TO
NUMEROUS THUNDERSTORMS WILL PERSIST EACH DAY THROUGH AT LEAST
THURSDAY... MAINLY (BUT NOT ONLY) IN THE AFTERNOON AND EVENING
HOURS. ANY STORM COULD PRODUCE A PERIOD OF HEAVY RAIN WITH SURFACE
WIND GUSTS OVER 30 MPH AND MVFR VISIBILITIES AND CEILINGS. PATCHY
MVFR FOG IS POSSIBLE EACH MORNING FROM 08Z-13Z AS WEAK SURFACE
TROUGHING AND PLENTIFUL MOISTURE HOLD OVER THE REGION. SLIGHTLY
DRIER WEATHER IS EXPECTED LATE FRIDAY INTO SATURDAY. -GIH
&&
.CLIMATE...
HERE ARE THE TEMPERATURE RECORDS FOR JULY 4TH.
RDU (RALEIGH-DURHAM AIRPORT):
JUL 4: RECORD HIGH 99 (2002) - RECORD HIGH MINIMUM 75 (2006)
GSO (GREENSBORO PIEDMONT TRIAD AIRPORT):
JUL 4: RECORD HIGH 98 (1970) - RECORD HIGH MINIMUM 72 (2005)
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...99
LONG TERM...99
AVIATION...HARTFIELD
Hazardous weather outlook, Jul 4, 1:41 PM EST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
241 PM EDT MON JUL 4 2011
NCZ007-021>024-038-039-051845-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-
241 PM EDT MON JUL 4 2011
...SEVERE THUNDERSTORM WATCH 594 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WESTERN NORTH
CAROLINA AND NEAR THE VIRGINIA BORDER THIS AFTERNOON AND MOVE TO
THE EAST-SOUTHEAST ACROSS THE NORTHERN HALF OF NORTH CAROLINA
THROUGH THIS EVENING... PRIMARILY NORTH OF HIGHWAY 64. A FEW
STORMS MAY BECOME STRONG TO SEVERE... WITH DAMAGING WIND GUSTS
OVER 60 MPH AS THE MAIN THREAT. HAIL UP TO THE SIZE OF QUARTERS IS
ALSO POSSIBLE. THE MOST LIKELY TIME FRAME FOR POSSIBLE SEVERE
STORMS WILL BE BETWEEN 2 PM AND 8 PM.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
NCZ008>011-025>028-040-041-051845-
GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-
241 PM EDT MON JUL 4 2011
...SEVERE THUNDERSTORM WATCH 595 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WESTERN NORTH
CAROLINA AND NEAR THE VIRGINIA BORDER THIS AFTERNOON AND MOVE TO
THE EAST-SOUTHEAST ACROSS THE NORTHERN HALF OF NORTH CAROLINA
THROUGH THIS EVENING... PRIMARILY NORTH OF HIGHWAY 64. A FEW
STORMS MAY BECOME STRONG TO SEVERE... WITH DAMAGING WIND GUSTS
OVER 60 MPH AS THE MAIN THREAT. HAIL UP TO THE SIZE OF QUARTERS IS
ALSO POSSIBLE. THE MOST LIKELY TIME FRAME FOR POSSIBLE SEVERE
STORMS WILL BE BETWEEN 5 PM AND 10 PM.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
NCZ073>078-083>086-088-089-051845-
STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-
HOKE-CUMBERLAND-SAMPSON-
241 PM EDT MON JUL 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A FEW STRONG STORMS ARE EXPECTED VERY LATE THIS AFTERNOON THROUGH
THIS EVENING. A STORM OR TWO COULD PRODUCE STRONG WIND GUSTS OVER
40 MPH.
ALSO... ONGOING WILDFIRES IN BLADEN COUNTY NEAR THE CUMBERLAND
COUNTY LINE AS WELL AS OVER PENDER COUNTY MAY PRODUCE AREAS OF
SMOKE WHICH COULD REDUCE VISIBILITY AND LEAD TO POOR AIR QUALITY
THROUGH TONIGHT. THE SMOKE IS MOST LIKELY TO AFFECT CUMBERLAND...
SAMPSON... WAYNE... AND WILSON COUNTIES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
NCZ042-043-051845-
JOHNSTON-WILSON-
241 PM EDT MON JUL 4 2011
...SEVERE THUNDERSTORM WATCH 595 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
A FEW STRONG STORMS ARE EXPECTED VERY LATE THIS AFTERNOON THROUGH
THIS EVENING. A STORM OR TWO COULD PRODUCE STRONG WIND GUSTS OVER
40 MPH.
ALSO... ONGOING WILDFIRES IN BLADEN COUNTY NEAR THE CUMBERLAND
COUNTY LINE AS WELL AS OVER PENDER COUNTY MAY PRODUCE AREAS OF
SMOKE WHICH COULD REDUCE VISIBILITY AND LEAD TO POOR AIR QUALITY
THROUGH TONIGHT. THE SMOKE IS MOST LIKELY TO AFFECT CUMBERLAND...
SAMPSON... WAYNE... AND WILSON COUNTIES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 4, 2:53 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
353 PM EDT MON JUL 4 2011
NCZ024-042030-
ORANGE-
353 PM EDT MON JUL 4 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS ORANGE COUNTY THROUGH 430
PM EDT...
AT 353 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TEER...OR ABOUT 9 MILES SOUTHWEST OF HILLSBOROUGH...MOVING EAST AT 15
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...EFLAND...AND
HILLSBOROUGH.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3610 7897 3591 7901 3590 7926 3591 7926
3607 7926 3609 7926 3614 7898
TIME...MOT...LOC 1953Z 261DEG 12KT 3600 7921
VINCENTSpecial weather statement, Jul 4, 2:58 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
358 PM EDT MON JUL 4 2011
NCZ011-042030-
HALIFAX-
358 PM EDT MON JUL 4 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS HALIFAX COUNTY THROUGH 430
PM EDT...
AT 359 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WELDON...OR ABOUT OVER GARYSBURG...MOVING EAST AT 5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL NORTHERN
HALIFAX COUNTY.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS UP TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3645 7762 3643 7759 3643 7756 3641 7754
3637 7754 3634 7758 3632 7758 3630 7765
3647 7772 3649 7769 3648 7764
TIME...MOT...LOC 1959Z 251DEG 5KT 3642 7758
VINCENTThunderstorm Wind, Halifax
- When
- July 4, 3:07 PM EST to 3:41 PM EST
- Where
- Halifax County, 1.38 mi S of Roanoke Rapids
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.450, -77.650
Numerous trees were blown down in Roanoke Rapids.
Thunderstorm Wind, Orange
- When
- July 4, 3:15 PM EST to 3:20 PM EST
- Where
- Orange County, 2.77 mi SE of Buckhorn
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.019, -79.189
Multiple trees were blown near Buckhorn and Chestnut Ridge Church Road.
Thunderstorm Wind, Forsyth
- When
- July 4, 3:40 PM EST
- Where
- Forsyth County, 1.31 mi N of Donnaha
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.249, -80.428
One tree was blown down on Spainhour Mill Road.
Thunderstorm Wind, Halifax
- When
- July 4, 3:49 PM EST to 3:56 PM EST
- Where
- Halifax County, 0.89 mi SE of Roanoke Rapids to 1.38 mi S of Roanoke Rapids
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 36.460, -77.640
Several trees were blown down in Roanoke Rapids. One tree fell onto a shed on Woodland Road. Monetary damages were estimated.
Thunderstorm Wind, Forsyth
- When
- July 4, 4:16 PM EST to 4:20 PM EST
- Where
- Forsyth County, 0.69 mi N of Vienna to 2.35 mi SSW of Oldtown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.140, -80.400
Multiple trees were blown down in Vienna. Power-lines were also blown down in Mount |Tabor.
Flash Flood, Halifax
- When
- July 4, 4:18 PM EST to 8:30 PM EST
- Where
- Halifax County, 1.77 mi NW of Days Xrds to 1.38 mi E of Halifax Co Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.420, -77.650
High water was reported on many roads in northern part of the county. NC highway 125 near Old Farm Road was closed. Also flood waters were entering into apartment buildings in Roanoke Rapids.
Thunderstorm Wind, Warren
- When
- July 4, 4:39 PM EST
- Where
- Warren County, Arcola
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.280, -77.980
Two trees were blown down.
Thunderstorm Wind, Halifax
- When
- July 4, 4:40 PM EST
- Where
- Halifax County, 1.38 mi N of Halifax Co Arpt to 2.15 mi SSW of Roanoke Rapids
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 36.450, -77.700
Trees and power-lines were blown down. One tree fell onto a car. Monetary damages were estimated.
Thunderstorm Wind, Vance
- When
- July 4, 4:45 PM EST
- Where
- Vance County, 2.17 mi NW of North Henderson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.370, -78.400
Numerous trees were blown down across the county.
Thunderstorm Wind, Durham
- When
- July 4, 4:55 PM EST
- Where
- Durham County, 3.39 mi WSW of Hope Vly
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.945, -78.973
Trees were blown down near the intersection of Old Chapel Hill Road and Everwood Drive.
Thunderstorm Wind, Davidson
- When
- July 4, 5:07 PM EST
- Where
- Davidson County, 0.89 mi SE of Lexington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.810, -80.260
Trees and power-lines were blown down.
Thunderstorm Wind, Guilford
- When
- July 4, 5:23 PM EST
- Where
- Guilford County, Sedalia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.070, -79.620
Trees were blown down across eastern portions of the county.
Thunderstorm Wind, Stanly
- When
- July 4, 5:23 PM EST to 5:40 PM EST
- Where
- Stanly County, 0.56 mi E of New London to 0.69 mi S of Palmerville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.450, -80.220
Trees and power-lines were blown down, with one down tree on Highway 52 North.
Thunderstorm Wind, Montgomery
- When
- July 4, 5:28 PM EST
- Where
- Montgomery County, 1.32 mi ENE of Coggins Mine
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.490, -80.010
Three trees were blown down along Lower Bridge Water Road.
Thunderstorm Wind, Halifax
- When
- July 4, 5:45 PM EST
- Where
- Halifax County, 2.15 mi SSE of Roanoke Rapids
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 36.440, -77.640
Facade of a Sav-a-lot was heavily damaged. Monetary damages were estimated.
Thunderstorm Wind, Anson
- When
- July 4, 5:55 PM EST
- Where
- Anson County, 1.49 mi NNE of South Wadesboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.970, -80.070
Tree was blown down on utility pole.
Thunderstorm Wind, Durham
- When
- July 4, 5:56 PM EST
- Where
- Durham County, 2.48 mi WNW of Hope Vly
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.985, -78.960
Large pine tree fell down into a swimming pool near Cornwallis Road.
Thunderstorm Wind, Durham
- When
- July 4, 6:00 PM EST
- Where
- Durham County, 0.69 mi S of Hope Vly
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.960, -78.920
Dozen of trees were blown down across southern portion of county.
Thunderstorm Wind, Montgomery
- When
- July 4, 6:04 PM EST
- Where
- Montgomery County, 1.07 mi E of Mt Gilead
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.219, -80.001
One tree was blown down on an unoccupied house on Highland Avenue. No damage was reported.
Thunderstorm Wind, Anson
- When
- July 4, 6:10 PM EST
- Where
- Anson County, 0.57 mi E of Wadesboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.970, -80.090
One tree was blown down on a power pole on Lennox Drive.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Louisiana, July 4, 20112 deaths · $65,000 · 56 kt wind · 5 events
- Tornadoes and Hail in North Dakota, July 4, 2011$490,000 · EF2 · 16 events
- Wildfire in Texas, July 4 to 15, 20111 death · $32,000 · 2 events
- Flash Flood and Hail in Arizona, July 4, 2011$1.1 million · 1 in hail · 7 events
- Hail and Damaging Winds in Georgia, July 4, 2011$826,000 · 1.25 in hail · 11 events
- Flash Flood and Hail in Virginia, July 4, 2011$161,000 · 1.75 in hail · 27 events
- Tornadoes and Hail in Minnesota, July 4, 2011$122,000 · EF0 · 31 events
- Hail and Damaging Winds in Arkansas, July 4 to 5, 2011$298,000 · 1 in hail · 12 events
- Flash Flooding and Damaging Winds in California, July 4 to 6, 2011$94,000 · 58 kt wind · 8 events
- Damaging Winds in West Virginia, July 4, 2011$73,000 · 55 kt wind · 7 events
- Flash Flood and Hail in Tennessee, July 4, 2011$50,000 · 55 kt wind · 6 events
- Damaging Winds and Lightning Strike in Texas, July 4, 2011$35,000 · 57 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 330462, 330463, 330465, 330466, 330467, 330458, 330468, 330470, 330471, 330473, 330474, 330475, 330477, 330464, 330479, 330481, 330482, 330486, 330487, 330488.